Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 215, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jul 11, 2021, 8:16 AM CDT for Hardin County, Jefferson County, Orange County, Texas. It took effect at Jul 11, 2021, 4:00 PM CDT. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 8:16 AM CDT (13:16 UTC)
- In effect from
- Jul 11, 2021, 4:00 PM CDT
- Expired
- Jul 13, 2021, 8:33 PM CDT
- In force
- 53 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hardin County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2). The gauge peaked at 25.35 ft at Jul 12, 2021, 11:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
581
WGUS44 KLCH 111316
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
816 AM CDT Sun Jul 11 2021
...The National Weather Service in Lake Charles LA has issued a
Flood Warning for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
Additional information is available at www.weather.gov.
TXC199-245-361-121330-
/O.NEW.KLCH.FL.W.0215.210711T2100Z-210713T0600Z/
/SOLT2.1.ER.210711T2100Z.210712T0000Z.210712T1800Z.NO/
816 AM CDT Sun Jul 11 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Pine Island Bayou Near Sour Lake.
* From this afternoon to early Tuesday morning.
* At 7:45 AM CDT Sunday the stage was 24.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 25.1 feet this evening. It will then
fall below flood stage early tomorrow afternoon.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near
the river. Low spots on Old Sour Lake Road are under water.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Mon Tue Wed
Pine Island Bayou
Sour Lake 25.0 24.7 Sun 7 am CDT 25.0 24.6 23.9
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
mkc4 follow-up statements
870
WGUS84 KLCH 120057
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
757 PM CDT Sun Jul 11 2021
...The Flood Warning is extended for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
...The Flood Warning continues for the following rivers in
Louisiana...Texas...
Sabine River Near Deweyville
Neches River at Neches River Saltwater Barrier
Additional information is available at www.weather.gov.
TXC199-245-361-130100-
/O.EXT.KLCH.FL.W.0215.000000T0000Z-210714T0000Z/
/SOLT2.1.ER.210711T2115Z.210712T1800Z.210713T1200Z.NO/
757 PM CDT Sun Jul 11 2021
...The Flood Warning is now in effect until Tuesday evening...
The Flood Warning continues for
the Pine Island Bayou Near Sour Lake.
* Until Tuesday evening.
* At 6:45 PM CDT Sunday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:45 PM CDT Sunday was 25.1 feet.
* Forecast...The river is expected to rise to a crest of 25.3 feet
early tomorrow afternoon. It will then fall below flood stage
Tuesday morning.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near
the river. Low spots on Old Sour Lake Road are under water.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Pine Island Bayou
Sour Lake 25.0 25.1 Sun 6 pm CDT 25.3 24.8 24.2
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
LAC011-019-TXC351-361-121800-
/O.EXT.KLCH.FL.W.0214.000000T0000Z-210712T1800Z/
/DWYT2.1.ER.210710T0607Z.210711T1215Z.210712T0600Z.NO/
757 PM CDT Sun Jul 11 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Sabine River Near Deweyville.
* Until early tomorrow afternoon.
* At 6:45 PM CDT Sunday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:45 PM CDT Sunday was 24.1 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 22.9 feet Friday
evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Sabine River
Deweyville 24.0 24.1 Sun 6 pm CDT 23.7 23.2 23.4
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
TXC199-241-245-361-130100-
/O.CON.KLCH.FL.W.0213.000000T0000Z-210716T0600Z/
/NSBT2.1.WT.210709T2223Z.210713T0000Z.210715T0600Z.NO/
757 PM CDT Sun Jul 11 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Neches River at Neches River Saltwater Barrier.
* Until early Friday morning.
* At 7:15 PM CDT Sunday the stage was 3.9 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 4.1 feet tomorrow evening.
* Impact...At 5.0 feet, Water is about two feet over portions of
Four Oaks Ranch Road.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Neches River
Neches River Saltwater Barri 4.0 3.9 Sun 7 pm CDT 4.1 4.1 4.0
&&
LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421
$$
Mogged685
WGUS84 KLCH 130145
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
845 PM CDT Mon Jul 12 2021
...The Flood Warning is extended for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
Additional information is available at www.weather.gov.
TXC199-245-361-140145-
/O.EXT.KLCH.FL.W.0215.000000T0000Z-210714T0600Z/
/SOLT2.1.ER.210711T2115Z.210712T1930Z.210713T1800Z.NO/
845 PM CDT Mon Jul 12 2021
...The Flood Warning is now in effect until early Wednesday
morning...
The Flood Warning continues for
the Pine Island Bayou Near Sour Lake.
* Until early Wednesday morning.
* At 7:45 PM CDT Monday the stage was 25.3 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:45 PM CDT Monday was 25.4 feet.
* Forecast...The river is expected to fall below flood stage early
tomorrow afternoon and continue falling to 21.6 feet Saturday
evening.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near
the river. Low spots on Old Sour Lake Road are under water.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Pine Island Bayou
Sour Lake 25.0 25.3 Mon 7 pm CDT 24.9 24.5 23.9
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
Warthen171
WGUS84 KLCH 131611
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
Issued by National Weather Service Houston/Galveston TX
1111 AM CDT Tue Jul 13 2021
...The Flood Warning continues for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
For the Pine Island Bayou...including Sour Lake...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 100 AM CDT.
&&
TXC199-245-361-140600-
/O.CON.KLCH.FL.W.0215.000000T0000Z-210714T0600Z/
/SOLT2.1.ER.210711T2115Z.210712T1930Z.210713T1800Z.NO/
1111 AM CDT Tue Jul 13 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Pine Island Bayou Near Sour Lake.
* Until just after midnight tonight.
* At 7:45 PM CDT Monday the stage was 25.3 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:45 PM CDT Monday was 25.4 feet.
* Forecast...The river is expected to fall below flood stage this
afternoon and continue falling to 21.6 feet Saturday evening.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near
the river. Low spots on Old Sour Lake Road are under water.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Pine Island Bayou
Sour Lake 25.0 25.3 Mon 7 pm CDT 24.1 23.0 21.3
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
HGX062
WGUS84 KLCH 140133
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
833 PM CDT Tue Jul 13 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Pine Island Bayou Near Sour Lake
TXC199-245-361-140245-
/O.CAN.KLCH.FL.W.0215.000000T0000Z-210714T0133Z/
/SOLT2.1.ER.210711T2115Z.210712T1930Z.210713T1700Z.NO/
833 PM CDT Tue Jul 13 2021
...The Flood Warning for the Pine Island Bayou Near Sour Lake has
been cancelled...
The Flood Warning is cancelled for
the Pine Island Bayou Near Sour Lake.
* At 7:45 PM CDT Tuesday the stage was 24.8 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to fall to 19.8 feet Sunday
evening.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Pine Island Bayou
Sour Lake 25.0 24.8 Tue 7 pm CDT 24.0 23.0 21.6
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
TinglerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jul 11, 7:32 AM CDT, 44 minutes earlier.
Area forecast discussion, Jul 11, 7:32 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 732 AM CDT Sun Jul 11 2021 .UPDATE... Forecast update for the area. && .DISCUSSION... PoPs were updated to better reflect current radar reflectivity and current trends. A decaying MCS will enter our area within the next few hours and will bring showers and thunderstorms throughout the area into the afternoon. 55 && .PREV DISCUSSION... /issued 655 AM CDT Sun Jul 11 2021/ DISCUSSION... For 12Z TAF issuance. AVIATION... Thunderstorms have begun forming across Central LA this morning. Direct impacts for AEX will not be expected within the next few hours. However, a decaying convective system is approaching from the north. It will be arriving within the next several hours and will affect AEX. MVFR/IFR conditions will be possible if storms pass over a terminal. The decaying convective system may impact southern terminals in the afternoon. Chances for storms will diminish in the evening hours with the possibility remaining low overnight for the southern terminals. AEX will continue to have significant chances for thunderstorms through the evening and nighttime into the morning hours. Patchy morning fog will be possible for AEX. 55 PREV DISCUSSION... /issued 423 AM CDT Sun Jul 11 2021/ DISCUSSION... SHORT TERM [Today through 12Z Wednesday]... An MCS is currently making its way southward in OK/TX associated with the frontal system in the Central U.S. This MCS is expected to dissipate before reaching our area. However, there will be upper- level divergence from a jet streak across the U.S. (lower right entrance region) that will support the possibility for development of showers and thunderstorms this morning through the afternoon. As the front continues to approach our area this evening, forced ascent may trigger additional showers and thunderstorms. Storms may make their way into the area from the west/northwest overnight as well. The primary focus will be for northern parts of our area. The HRRR is showing possible convective systems from Texas making their way into our area during the evening/overnight hours into Monday morning. The shortwave energy that does arrive Monday morning will likely enhance chances for showers and thunderstorms during the day Monday as this energy interacts with moisture from the Gulf of Mexico as well as convergence boundaries that may form due to daytime heating. Therefore, overall precipitation chances for Monday will be elevated. Energy from the front will still remain in our area on Tuesday. Light onshore flow will continue through the end of the period. The inflow of moisture combined with remaining mid/upper-level energy and daytime heating will lead to elevated chances for showers and thunderstorms on Tuesday. 55 LONG TERM [Wednesday through Sunday]... Much of the same looks in store for the extended portion of the forecast period. The area is progged to remain under a mid/upper-level weakness or troffing through at least mid-week, while forecast soundings show moisture remaining at or above seasonal norms (PWAT values ranging from 1.8 to 2.1 inches). Even with the lack of good forcing mechanisms both sfc/aloft, the excessive moisture and good instability combined with low trigger temps and no cap spells scattered to widespread diurnal convection Wednesday into Thursday. Late night nocturnal activity looks more confined to the coastal waters and maybe the immediate coastal zones as opposed to the more widespread activity we've seen of late. Daytime temps will continue to run just below seasonal norms, thanks to the widespread cloud cover/precip. GFS/EC both show hints of the ern CONUS ridge beginning to retrograde back towards the wrn Gulf region by Friday...however an erly wave is progged to undercut this feature and trek wwd across the cntl/nrn Gulf, unfortunately spelling additional showers/storms for the end of the work week and next weekend. 25 && .PRELIMINARY POINT TEMPS/POPS... AEX 91 73 88 72 / 70 60 80 30 LCH 89 77 90 75 / 50 30 50 20 LFT 91 76 90 75 / 50 40 60 20 BPT 90 76 90 76 / 40 20 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 11, 4:24 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 424 AM CDT Sun Jul 11 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-120930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 424 AM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Light and patchy fog will be possible this morning but any that develops will quickly diminish after sunrise. Showers and thunderstorms will be expected through the daytime hours into the overnight hours. Locally heavy downpours and occasional to frequent cloud to ground lightning will be the main hazards. Otherwise, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A daily chance for mainly daytime and early evening thunderstorms. Locally heavy downpours and occasional to frequent cloud to ground lightning will be the main hazards. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-120930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 424 AM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Showers and thunderstorms will be possible through the daytime hours into the overnight hours. The storms will bring locally higher winds and seas, along with occasional to frequent cloud to water lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A daily chance for scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional to frequent cloud to water lightning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.